advertisement
Question
Posted by: Naren | 2009/10/26

Choking feeling in neck

Hi Doc,

I' m 26 years old and have been experiencing an uncomfortable, choking feeling in my neck for a few months now. It comes and goes and can be quite unbearable at times, it sometimes feels so tight, feels as though I' m wearing a neck brace, but i' m not.
The doctor said it could be either post nasal drip/ thyroid problem. However, I have taken medication for post nasal drip which hasn' t helped. Also, thyroid blood test did not pick up any problems. Am not experiencing weight fluctuations or any other symptoms related to the abovementioned.

Please advise as to what the problem could be?

Thanks,
Naren

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Naren
You may be getting a spasm of the esophagus - do you have difficulty swallowing when this happens? This can be caused by irritation of the esophagus due to acid reflux or due to anxiety attacks.
dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Mary | 2009/10/27

My Nrother-in Law had the same feeling and it turned out to be his thyrod was enlarged inside his throught. His thyroid was removed and he is fine now. Have your doctor check this out

Reply to Mary
Posted by: CD again | 2009/10/26

Hi Naren
Mucaine should help for the symptoms - it contains an antiacid plus local anaesthetic. You may need to go back on Nexium for a while.
dr Bets

Reply to CD again
Posted by: Naren | 2009/10/26

Hi Doc,

I don' t really get any difficulty swallowing when this does happen. I' m certain this is not due to anxiety attacks. It could be caused by acid reflux though, I have been for a gastroscopy a few months ago and the doc said I have an acid problem, I' ve been on a course of nexium for this. Is there anything that can be taken to relieve the discomfort when this does happen?
Please advise?

Thanks a mil.

Regards,
Naren

Reply to Naren
Posted by: cyberdoc | 2009/10/26

Hallo Naren
You may be getting a spasm of the esophagus - do you have difficulty swallowing when this happens? This can be caused by irritation of the esophagus due to acid reflux or due to anxiety attacks.
dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement